Anticonvulsant hypersensitivity syndrome associated with Epstein-Barr virus reactivation

Jae Yong Chang, SooChan Kim

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

We describe a 59-year-old female with severe anticonvulsant hypersensitivity syndrome (AHS) associated with Epstein-Barr virus (EBV) infection. The causative drug was speculated to be carbamazepine. Recurrent EBV infection was demonstrated by the presence of anti-EBV early antigen IgM antibodies and anti-EBV nuclear antigen IgG antibodies. To our knowledge, only one case of drug hypersensitivity syndrome (DHS) associated with EBV has been reported in the English-language literature. Our case is the second report of EBV-associated DHS, which suggests that EBV infection may contribute to the pathogenesis of AHS in a few patients.

Original languageEnglish
Pages (from-to)317-320
Number of pages4
JournalYonsei medical journal
Volume48
Issue number2
DOIs
Publication statusPublished - 2007 Apr 1

Fingerprint

Epstein-Barr Virus Infections
Drug Hypersensitivity Syndrome
Human Herpesvirus 4
Anticonvulsants
Hypersensitivity
Epstein-Barr Virus Nuclear Antigens
Carbamazepine
Anti-Idiotypic Antibodies
Language
Immunoglobulin G
Antibodies
Pharmaceutical Preparations

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

@article{3c742e3820d24af0883fadb02a74491a,
title = "Anticonvulsant hypersensitivity syndrome associated with Epstein-Barr virus reactivation",
abstract = "We describe a 59-year-old female with severe anticonvulsant hypersensitivity syndrome (AHS) associated with Epstein-Barr virus (EBV) infection. The causative drug was speculated to be carbamazepine. Recurrent EBV infection was demonstrated by the presence of anti-EBV early antigen IgM antibodies and anti-EBV nuclear antigen IgG antibodies. To our knowledge, only one case of drug hypersensitivity syndrome (DHS) associated with EBV has been reported in the English-language literature. Our case is the second report of EBV-associated DHS, which suggests that EBV infection may contribute to the pathogenesis of AHS in a few patients.",
author = "Chang, {Jae Yong} and SooChan Kim",
year = "2007",
month = "4",
day = "1",
doi = "10.3349/ymj.2007.48.2.317",
language = "English",
volume = "48",
pages = "317--320",
journal = "Yonsei Medical Journal",
issn = "0513-5796",
publisher = "Yonsei University College of Medicine",
number = "2",

}

Anticonvulsant hypersensitivity syndrome associated with Epstein-Barr virus reactivation. / Chang, Jae Yong; Kim, SooChan.

In: Yonsei medical journal, Vol. 48, No. 2, 01.04.2007, p. 317-320.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Anticonvulsant hypersensitivity syndrome associated with Epstein-Barr virus reactivation

AU - Chang, Jae Yong

AU - Kim, SooChan

PY - 2007/4/1

Y1 - 2007/4/1

N2 - We describe a 59-year-old female with severe anticonvulsant hypersensitivity syndrome (AHS) associated with Epstein-Barr virus (EBV) infection. The causative drug was speculated to be carbamazepine. Recurrent EBV infection was demonstrated by the presence of anti-EBV early antigen IgM antibodies and anti-EBV nuclear antigen IgG antibodies. To our knowledge, only one case of drug hypersensitivity syndrome (DHS) associated with EBV has been reported in the English-language literature. Our case is the second report of EBV-associated DHS, which suggests that EBV infection may contribute to the pathogenesis of AHS in a few patients.

AB - We describe a 59-year-old female with severe anticonvulsant hypersensitivity syndrome (AHS) associated with Epstein-Barr virus (EBV) infection. The causative drug was speculated to be carbamazepine. Recurrent EBV infection was demonstrated by the presence of anti-EBV early antigen IgM antibodies and anti-EBV nuclear antigen IgG antibodies. To our knowledge, only one case of drug hypersensitivity syndrome (DHS) associated with EBV has been reported in the English-language literature. Our case is the second report of EBV-associated DHS, which suggests that EBV infection may contribute to the pathogenesis of AHS in a few patients.

UR - http://www.scopus.com/inward/record.url?scp=34248228158&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34248228158&partnerID=8YFLogxK

U2 - 10.3349/ymj.2007.48.2.317

DO - 10.3349/ymj.2007.48.2.317

M3 - Article

VL - 48

SP - 317

EP - 320

JO - Yonsei Medical Journal

JF - Yonsei Medical Journal

SN - 0513-5796

IS - 2

ER -